Alert archive / Michigan / Beach Hazards Statements in 2025
Beach Hazards Statement 5, NWS Grand Rapids, MI
NWS Grand Rapids, MI issued this beach hazards statement at Jun 19, 2025, 8:44 AM EDT for Allegan County, Ottawa County, Van Buren County, Michigan. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- Jun 19, 2025, 8:44 AM EDT (12:44 UTC)
- Expired
- Jun 19, 2025, 2:00 PM EDT
- In force
- 5 hr
- Issued by
- NWS Grand Rapids, MI
Counties Allegan County, MI, Ottawa County, MI, Van Buren County, MI
The radar
The Grand Rapids radar (KGRR), 58 km from the middle of the area, began a volume at 12:47 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Detroit, MI (KDTX), launched 12:00Z, 0.7 hours before the alert went out and 221 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 27 J/kg
- Mixed-layer CIN
- 0 J/kg
- Mixed-layer LCL
- 491 m above ground
- 0-6 km bulk shear
- 32 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 67 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted.
507 WHUS43 KGRR 191244 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 844 AM EDT Thu Jun 19 2025 MIZ056-064-071-191800- /O.NEW.KGRR.BH.S.0005.250619T1244Z-250619T1800Z/ Ottawa-Allegan-Van Buren- 844 AM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON... * WHAT...High wave action, strong currents, and dangerous swimming conditions expected. Piers may be heavily swamped by waves. * WHERE...Ottawa, Allegan and Van Buren counties. * WHEN...Until 2 PM EDT this afternoon. * IMPACTS...Strong currents can pull swimmers into deeper water and high waves can sweep people off piers. * ADDITIONAL DETAILS...Dangerous waves and currents are expected from this morning into the early afternoon from Grand Haven southward down the shoreline. Waves of 3 to 5 feet are expected as well as strong currents especially near piers. North Beach at South Haven and Holland State Park will be the beaches that see strong currents today. Conditions will improve later in the afternoon as winds and waves subside. PRECAUTIONARY/PREPAREDNESS ACTIONS... Remain out of the water to avoid hazardous swimming conditions and do not venture out on piers. Please check with your local authorities on potential beach closures. && $$ DUKE
1 follow-up statement
196 WHUS43 KGRR 191755 CFWGRR Coastal Hazard Message National Weather Service Grand Rapids MI 155 PM EDT Thu Jun 19 2025 MIZ056-064-071-191900- /O.EXP.KGRR.BH.S.0005.000000T0000Z-250619T1800Z/ Ottawa-Allegan-Van Buren- 155 PM EDT Thu Jun 19 2025 ...BEACH HAZARDS STATEMENT WILL EXPIRE AT 2 PM EDT THIS AFTERNOON... The Beach Hazard Statement will be allowed to expire at 200 pm as conditions have fallen below criteria. $$
What forecasters said that day
The local office's own words before this beach hazards statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Rapids, MI wrote its last area forecast discussion before this beach hazards statement went out at Jun 19, 7:29 AM EDT, 1 hour 15 minutes earlier. Its key messages:
- Showers moving out today with the upper trough
- Convective chance small but not zero tonight/Friday night
- Building weekend heat
Area forecast discussion, Jun 19, 7:29 AM EDT, 1 hour 15 minutes before
Area Forecast Discussion National Weather Service Grand Rapids MI 729 AM EDT Thu Jun 19 2025 .KEY MESSAGES... - Showers moving out today with the upper trough - Convective chance small but not zero tonight/Friday night - Building weekend heat && .DISCUSSION... Issued at 340 AM EDT Thu Jun 19 2025 - Showers moving out today with the upper trough Radar shows the back edge of the rain shield associated with the surface low moving across Lake MI attm. The GFS and ECMWF are consistent in moving the low into Ontario and Quebec later today. The showers will end once the upper trough axis (currently over the MS Valley) moves through this afternoon. Latest IR loop shows clearing skies over western Wisconsin and we should share in that by this afternoon. Thus, showers this morning followed by skies becoming mostly sunny this afternoon. Today will be the last day with highs in the 70s for a while. - Convective chance small but not zero tonight/Friday night A building ridge will develop over the Plains later today and that will drift east to the MS Valley tomorrow. Short waves riding the ridge are expected to combine with an increasing LLJ during the late evening and fire convection over the upper MS Valley tonight and Friday night. The NAMNest moves this convection southeast along the thickness contours and over Wisconsin late tonight and into the northern cwa Friday morning. The HRRR does something similar but fires convection a bit quicker and moves it over the northern cwa by midnight while simultaneously firing an MCS over MN and moving it south across northern IL by Friday morning. That seems a bit too far south given the CAPE gradient and convective firing location farther north over MN. For now, we'll retain the 30-40 PoPs across the northern cwa. A stronger wave develops in the strong warm advection regime over MN Friday night and uses the nocturnal LLJ as fuel to push it east. I think the GFS is too far north and like the HREF solution better that moves in a bit farther south near the CAPE gradient. The NAMNest develops a bowing MCS and moves it ESE across northern Wisconsin to northwest Lower by Saturday morning and clips the northern cwa. This evolution will need to be watched. For now we are going with 40-50 PoPs over the northern cwa late Friday night. - Building weekend heat The building upper ridge will drift toward Michigan this weekend. H8 temps are progd to rise from 12c to near 24c by Saturday and Sunday. This will send temperatures well into the 90s. When combined with dewpoints in the lower 70s, apparent temperatures climb into the lower 100s: a heat advisory appears inevitable Friday through Sunday, but it looks we may just miss extreme heat warning criteria, but it will be close. && .AVIATION /12Z TAFS THROUGH 12Z FRIDAY/... Issued at 728 AM EDT Thu Jun 19 2025 Light showers continue to decrease in coverage and are all but over at MKG. Widespread IFR ceilings will gradually lift throughout the day as drier air works in from the west and all terminals should be VFR by this afternoon. && .MARINE... Issued at 541 AM EDT Thu Jun 19 2025 Based on recent buoy obs, we've issued a small craft advisory for nearshore zones south of Holland until 11 am. Winds gusting to 20-25 kts will produce waves mostly 3-4 ft, but a few 5 footers can't be ruled out. Wind and waves will begin to diminish by late morning. && .GRR WATCHES/WARNINGS/ADVISORIES... MI...None. MARINE...Small Craft Advisory until 11 AM EDT this morning for LMZ844>846. && DISCUSSION...04 AVIATION...04 MARINE...04
Hazardous weather outlook, Jun 19, 4:20 AM EDT, 4 hours 24 minutes before
Hazardous Weather Outlook National Weather Service Grand Rapids MI 420 AM EDT Thu Jun 19 2025 MIZ037>040-043>046-050>052-056>059-064>067-071>074-200830- Mason-Lake-Osceola-Clare-Oceana-Newaygo-Mecosta-Isabella-Muskegon- Montcalm-Gratiot-Ottawa-Kent-Ionia-Clinton-Allegan-Barry-Eaton- Ingham-Van Buren-Kalamazoo-Calhoun-Jackson- 420 AM EDT Thu Jun 19 2025 This hazardous weather outlook is for portions of southwest Lower Michigan. .DAY ONE...Today and Tonight Non-severe thunderstorms are possible north of I-94 today and north of M-46 tonight. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Thunderstorms are possible Friday and Friday night and Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed. LMZ844>849-200830- St Joseph to South Haven MI-South Haven to Holland MI- Holland to Grand Haven MI-Grand Haven to Whitehall MI- Whitehall to Pentwater MI-Pentwater to Manistee MI- 420 AM EDT Thu Jun 19 2025 This hazardous weather outlook is for the nearshore waters from St Joseph to Manistee. .DAY ONE...Today and Tonight Waves 3 to 4 feet are possible early this morning south of Holland. .DAYS TWO THROUGH SEVEN...Friday through Wednesday Wind and waves will be hazardous to small craft Friday through Sunday. Thunderstorms are possible Friday and Friday night and Monday through Wednesday. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed.
The office that day
Everything else NWS Grand Rapids, MI issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 19, 5:40 AM EDT | Small Craft Advisory | GRR | 8 hr | |
| Jun 19, 4:50 PM EDT | Special Marine Warning | GRR | 35 min |
Nearby
Beach Hazards Statements in Michigan, 2025Every beach hazards statement in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.